Downs with autism

For issues specific to autism / Asperger Syndrome.
Hi everyone, I am new to this forum but have got to the point where I could really do with some advice please. I have an adult son with the dual condition of Down's' and autism. He also has a thyroid condition, no speech (uses makaton signing), major mobility problems (uses a wheelchair a lot of the time) some incontinence problems. Over the last few years he has seen a consultant psychiatrist because of behavioural problems - he hits his head, screams for no apparent reason, and is very very stubborn - it took 40 minutes before he would start to eat his breakfast this morning - at the moment he is on levothyroxine and amisulpride but has previously been on risperadol and quetiapine. He goes to a day centre every day with half a day on a 'Life sklls' course at college. I'm beginning to wonder if the drugs are the cause of his stubborness/ behaviour issues, I've suggested this both to his day cente and respite centre but just get told 'we have others taking those drugs and they work for them'. Anone in a similar position? or anyone with any advice would be appreciated. Thanks
Hi and (((Hugs)))) and welcome! Image

You've come to the right place for some info and I'm sure somebody will be along who has some similar experience soon.

I care for my husband who has Epilepsy so I'm not going to be the best person to help with this but I do have experience of lots of different meds and their effects! Image

Drugs re-act differently with people, everyone is not the same so staff saying other people are on them and are ok is just NOT on! Image

Google the drug name and 'side effects' and see if any of the issues you're having with your son are listed and if they are speak to your G.P or a specialist if your son has one!

I hope this gives you a little help.

marie x
hi Rabbitpie Image


The medication that my son was taking for his seizures caused a lot of behavioural problems so perhaps it could be linked. If you're worried I would would go to your GP and ask his advice.